Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 22, 2016, 4:13 PM MDT for Elbert County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 4:13 PM MDT (22:13 UTC)
- Expired
- Jul 22, 2016, 5:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
County Elbert County, CO
The radar
The Denver radar (KFTG), 54 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313
WWUS85 KBOU 222213
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
413 PM MDT FRI JUL 22 2016
COZ041-222300-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
413 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY UNTIL
500 PM MDT...
AT 411 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELBERT...OR 32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 40
MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH AND KIOWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR STRONG AND SUDDEN WIND GUSTS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3913 10466 3935 10466 3944 10433 3939 10434
3937 10433 3937 10430 3936 10431 3936 10430
3935 10430 3934 10431 3934 10432 3932 10434
3930 10432 3913 10438
TIME...MOT...LOC 2211Z 242DEG 25KT 3926 10457
$$
BAKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 22, 4:12 PM MDT, 1 minute earlier.
Area forecast discussion, Jul 22, 4:12 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 412 PM MDT FRI JUL 22 2016 .SHORT TERM...(This evening through Saturday) Issued at 412 PM MDT Fri Jul 22 2016 Convection over the mountains has had limited strength this afternoon as expected. We have had a few stronger pulses over and just east of the foothills...though these storms appear to be transitioning to outflow driven storms and then decaying quickly. Lots of cloud cover developing upstream so it will be another mostly cloudy and warm night with the weak convection gradually fading. We could set a record high minimum temperature for today as it only got down to 70 this morning and the record for today is 69...and 70 for tomorrow. Saturday looks slightly drier again, though the result may not be that different. Biggest change will be the wind shift over the plains bringing drier low level air into the northeast corner, making this area more likely to be capped entirely. Bumped temperatures up a degree or two and adjusted the thunderstorm timing a little. .LONG TERM...(Saturday night through Friday) Issued at 412 PM MDT Fri Jul 22 2016 An elongated upper level ridge of high pressure stretching across the southern United States will dominate weather across the Rocky Mountain Region over the next several days. Some subtropical moisture trapped beneath the ridge...combined with daytime heating...will produce isolated to scattered afternoon and evening showers and thunderstorms each day. PW's are expected to remain around an inch through early next week...therefore a few of the storms could produce locally heavy rainfall. The best chance for heavy rain appears to be on Sunday due to an easterly low level flow and slow storm movement. Soundings on Monday show capes above 1000j/k with some shear....which if this verifies could lead to a few stronger storms from the Front Range Urban Corridor and Palmer Divide eastward across the plains. A few strong storms will also be possible across the far northeastern plains on Tuesday as the tail end of an upper level disturbance brushes the forecast area. By the middle of next week...the upper ridge shifts northwest over the Intermountain West...with a dry west to northwest flow setting up over Colorado. This pattern pushes the subtropical moisture south into New Mexico. This should lead to drier weather across much of north central and northeastern Colorado on Wednesday. Models show upper level disturbances in the northwest flow aloft and associated weak cool fronts moving across the region late in the work week. This could result in slightly cooler temperatures and slightly better precipitation chances...especially across the far northeastern plains. Temperatures should remain at above normal values through the period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 412 PM MDT Fri Jul 22 2016 VFR through Saturday. Isolated showers and thunderstorms around the Denver area through about 03z with a chance of variable wind gusts to 30 knots. The odds of this appear to be diminishing. Threat of thunderstorms on Saturday afternoon looks lower. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Gimmestad LONG TERM...Kalina AVIATION...Gimmestad
Hazardous weather outlook, Jul 22, 11:06 AM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1106 AM MDT FRI JUL 22 2016 COZ030>051-231715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON AND SPREAD ACROSS THE PLAINS IN THE LATE AFTERNOON AND EVENING. THE MAIN THREAT FROM STORMS TODAY WILL BE WIND GUSTS UP TO 45 MPH. A FEW OF THE STORMS ON THE EASTERN PLAINS COULD ALSO PRODUCE LOCALIZED HEAVY RAINFALL...BUT THE THREAT OF FLOODING IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL...LIGHTNING...SMALL HAIL AND GUSTY WINDS. A COOL FRONT ON SATURDAY WILL PUSH MOST OF THE ACTIVITY OVER THE SOUTHERN HALF OF THE FORECAST AREA. MOISTURE WILL INCREASE SUNDAY IN UPSLOPE FLOW TO BRING AN INCREASE IN STORM COVERAGE AND PRECIPITATION ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/KALINA
In the hours before
Special weather statement, Jul 22, 3:08 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
308 PM MDT FRI JUL 22 2016
COZ040-041-222200-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
308 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT AND
NORTHEASTERN DOUGLAS COUNTIES UNTIL 400 PM MDT...
AT 308 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHEASTERN CASTLE ROCK...OR 22 MILES SOUTHEAST OF DENVER...MOVING
EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN AURORA...SOUTHEASTERN CENTENNIAL...CASTLE ROCK...PARKER...
ELIZABETH...THE PINERY...FRANKTOWN...PONDEROSA PARK...
BEVERLY HILLS AND SURREY RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3935 10488 3947 10491 3959 10478 3958 10458
3934 10460
TIME...MOT...LOC 2108Z 263DEG 27KT 3942 10480
BAKERSpecial weather statement, Jul 22, 3:25 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT FRI JUL 22 2016 COZ038-222215- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- 325 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WELD COUNTY UNTIL 415 PM MDT... AT 323 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARR...OR 13 MILES SOUTH OF CHEYENNE...MOVING EAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARR...NATURAL FORT AND ROCKPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY OVER NORTH CENTRAL WELD COUNTY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4100 10455 4081 10464 4079 10494 4100 10494 TIME...MOT...LOC 2123Z 250DEG 11KT 4095 10485 BAKER
Special weather statement, Jul 22, 3:48 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
348 PM MDT FRI JUL 22 2016
COZ040-041-222230-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
348 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ARAPAHOE...
NORTHWESTERN ELBERT AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 430 PM
MDT...
AT 344 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
THE PINERY...OR 22 MILES SOUTHEAST OF DENVER...MOVING EAST AT 15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN AURORA...EASTERN PARKER...KIOWA...PONDEROSA PARK AND THE
PINERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR STRONG AND SUDDEN WIND GUSTS...ESPECIALLY ON THE LEADING
EDGE OF THIS STORM. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE. DRIVERS OF HIGH PROFILE VEHICLES WILL
BE PARTICULARLY SUSCEPTIBLE TO THESE WINDS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FIELD AND CULVERT FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3943 10472 3954 10475 3968 10462 3963 10449
3959 10450 3959 10449 3956 10449 3955 10446
3954 10447 3954 10445 3953 10444 3954 10442
3950 10441 3950 10438 3930 10443
TIME...MOT...LOC 2144Z 247DEG 14KT 3948 10467
BAKERSpecial weather statement, Jul 22, 4:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
413 PM MDT FRI JUL 22 2016
COZ041-222300-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
413 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY UNTIL
500 PM MDT...
AT 411 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELBERT...OR 32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 40
MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH AND KIOWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR STRONG AND SUDDEN WIND GUSTS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3913 10466 3935 10466 3944 10433 3939 10434
3937 10433 3937 10430 3936 10431 3936 10430
3935 10430 3934 10431 3934 10432 3932 10434
3930 10432 3913 10438
TIME...MOT...LOC 2211Z 242DEG 25KT 3926 10457
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:56 PM MDT | Special Weather Statement | BOU | Lincoln | 49 min |
| Jul 21, 7:58 PM MDT | Special Weather Statement | BOU | Lincoln | 47 min |
| Jul 21, 8:46 PM MDT | Special Weather Statement | BOU | Lincoln | 44 min |
| Jul 22, 1:52 PM MDT | Areal Flood Advisory | BOU | Jefferson | 113 min |
| Jul 22, 2:12 PM MDT | Flash Flood Warning | BOU | Larimer | 2 hr |
| Jul 22, 3:08 PM MDT | Special Weather Statement | BOU | Douglas | 52 min |
| Jul 22, 3:48 PM MDT | Special Weather Statement | BOU | Arapahoe | 42 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.